Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 417, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 7, 2000, 5:36 PM CDT for Woodward County, Oklahoma. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 7, 2000, 5:36 PM CDT (22:36 UTC)
- Expired
- Aug 7, 2000, 6:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Woodward County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 5:40 PM CDT | Thunderstorm Wind 50 M | Woodward, OK | Wind gust was measured by the Oklahoma mesonet. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1567 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1632 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 072236
SVROKC
OKC153-072315-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
536 PM CDT MON AUG 7 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WOODWARD COUNTY IN NORTHWEST OKLAHOMA
* UNTIL 615 PM CDT
* AT 536 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5
MILES NORTH OF WOODWARD...MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE ALABASTER CAVERNS STATE PARK AND
WOODWARD
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS TO AT LEAST 70 MPH ARE
LIKELY.
LAT...LON 3652 9956 3637 9944 3655 9900 3676 9916
3660 9929
DLF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:30 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Aug 7, 3:30 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 330 PM CDT MON AUG 7 2000 SHEAR AXIS ALOFT FROM E NEW MEXICO INTO NW OKLAHOMA AND ASSOC MID-HIGH LEVEL MOISTURE WILL SPELL THE NEED TO KEEP POPS GOING ACROSS WESTERN AND NORTHERN OK THROUGH TOMORROW NIGHT. DECENT STORMS NOW DEVELOPING ACROSS NW OKLAHOMA HAVE GOOD CORES ALOFT AND A FEW WILL BE SEVERE INTO EARLY THIS EVENING WITH STRONG WINDS THE MAIN THREAT DUE TO HIGH T-TD SPREADS. MODERATE HAIL WILL ALSO BE A POSSIBILITY FOR A FEW MORE HOURS UNTIL HEATING IS LOST AND EXPECT ACTIVITY TO RAPIDLY DIMINISH IN INTENSITY AFTER 7 PM. FOW NOW WILL KEEP CENTRAL.. SOUTHERN AND SOUTHEASTERN ZONES DRY TONIGHT. LITTLE CHANGE SEEN FOR TUESDAY WITH CONTINUED HOT AND DRY SOUTH AND EAST WHILE THE NORTH AND WEST REMAINS UNDER THE INFLUENCE OF THE WEAKENING SHEAR AXIS ALOFT. WILL HOLD POPS INTO TUES NIGHT THEN DROP. WEDNESDAY LOOKS DRY AND HOT. SOME UNCERTAINTIES EXIST IN THE EXTENDED PERIOD WITH THE MRF BEING THE MOST VIGOROUS IN BRINGING DOWN A COOL FRONT AND ASSOC PRECIP. UKMET/ECMWF ALSO BRING DOWN A SURFACE BOUNDARY BUT DO NOT APPEAR AS STRONG AT THE SURFACE NOR ALOFT WITH THE STRENGTH OF N-NE FLOW. WILL TREND THE EXTENDED PERIOD TOWARD EASING BACK THE TEMPS A BIT AND WILL INTRODUCE LOW POPS. HESITATE TO COOL THINGS DOWN TOO MUCH AT THIS POINT IN THE EVENT THE MRF IS TOO AGGRESSIVE BUT WILL DROP MAX TEMPS BACK 5-8 DEGREES THIS WEEKEND. FCSTID = 33/DLF OKC 74 100 74 100 / 10 10 10 10 HBR 74 102 74 102 / 30 20 20 10 SPS 77 105 77 105 / 10 10 10 10 GAG 72 98 72 100 / 80 30 30 10 PNC 74 101 74 101 / 40 20 20 10 DUA 75 10%0 75 100 / 0 0 0 0 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Aug 7, 4:12 PM CDT, 1 hour 24 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
412 PM CDT MON AUG 07 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM SELMAN OK .88 INCH HAIL
08/07/00 HARPER PUBLIC REPORT
KTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 3:28 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woodward | 47 min |
| Aug 7, 4:12 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 33 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.